MAUDE Adverse Event Report: K2M, INC. PLATE, 3 LEVEL; SIZE 54 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. PLATE, 3 LEVEL; SIZE 54 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number AA01-43F54V
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Current location of the device is unknown.
 
Event or Problem Description
A physician reported two ozark screws backed out of an ozark plate at c7 approximately five-months post-operatively.The patient is scheduled for revision surgery.This report captures the ozark plate with a disengaged securing mechanism.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The reported securing mechanism fracture and screw migrations was confirmed through inspection of the associated radiographic image.The construct was composed of a three (3) level plate, six (6) screws, and interbody spacers.Both screws at the caudal-most level of the construct migrated from the plate.A review of manufacturing history could be not performed as the subject lot number could not be identified.Complaint history was reviewed for the corresponding catalog number and no adverse trends were identified.Correspondence with field representative states that the patient was implanted with hardware on (b)(6) 2020.The patient allegedly experienced external trauma (fall), and the screw migration and securing mechanism fracture were observed subsequently.According to the ozark surgical technique, instantaneous loading due to patient activity can cause the implant could break, bend, or loosen.The most likely root cause of the reported event is post-operative trauma (patient fall).H3 other text: device not returned for evaluation.
 
Event or Problem Description
A physician reported two ozark screws backed out of an ozark plate at c7 approximately five-months post-operatively.The patient has been revised.This report captures the ozark plate with a disengaged securing mechanism.

Brand Name
PLATE, 3 LEVEL; SIZE 54 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11310132
Report Number3004774118-2021-00039
Device Sequence Number17153048
Product Code KWQ
UDI-Device Identifier10888857401976
UDI-Public10888857401976
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01-43F54V
Device Catalogue NumberAA01-43F54V
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;